Alert archive / California / High Wind Warnings in 2016
High Wind Warning 12, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind warning at Dec 15, 2016, 2:32 AM PST. It took effect at Dec 15, 2016, 4:00 PM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2016, 2:32 AM PST (10:32 UTC)
- In effect from
- Dec 15, 2016, 4:00 PM PST
- Expired
- Dec 16, 2016, 5:55 AM PST
- In force
- 14 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
080 WWUS76 KLOX 151032 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 232 AM PST THU DEC 15 2016 ...POTENTIAL STRONG AND DAMAGING WINDS TO AFFECT INTERIOR PORTIONS OF SOUTHWESTERN CALIFORNIA THURSDAY EVENING THROUGH FRIDAY MORNING... .A STORM SYSTEM WILL BRING STRONG SOUTHWEST WINDS TO THE AREA LATE THIS AFTERNOON INTO FRIDAY MORNING. THE STRONGEST WINDS WILL AFFECT THE MOUNTAINS AND THE INTERIOR AREAS INCLUDING THE ANTELOPE VALLEY. GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT AND COULD WELL REACH WARNING LEVELS ACROSS THE MOUNTAINS AND ANTELOPE VALLEY ON FRIDAY NIGHT. THE INTERSTATE 5 CORRIDOR NEAR THE GRAPEVINE WILL BE PARTICULARLY VULNERABLE TO THE STRONG NORTHWEST WINDS ON FRIDAY NIGHT. CAZ037-051-052-152100- /O.UPG.KLOX.HW.A.0007.161216T0400Z-161216T1400Z/ /O.NEW.KLOX.HW.W.0012.161216T0000Z-161216T1200Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO... BLACK MOUNTAIN...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 232 AM PST THU DEC 15 2016 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS AND TIMING...SOUTHWEST WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO 60 MPH WILL DEVELOP LATE THIS AFTERNOON AND PERSIST THROUGH EARLY FRIDAY MORNING. WINDS WILL TAPER OFF QUICKLY AFTER SUNRISE. STRONG NORTH WINDS ARE POSSIBLE FRIDAY NIGHT AS WELL. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR GREATER ARE LIKELY. SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. && $$ CAZ053-054-059-152100- /O.UPG.KLOX.HW.A.0007.161216T0400Z-161216T2000Z/ /O.NEW.KLOX.HW.W.0012.161216T0000Z-161216T1800Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 232 AM PST THU DEC 15 2016 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS AND TIMING..SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO 60 MPH WILL DEVELOP LATE THIS AFTERNOON AND PERSIST THROUGH FRIDAY MORNING. STRONG NORTH WINDS ARE POSSIBLE FRIDAY NIGHT AS WELL. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. && $$ CAZ034>036-038-039-152100- /O.NEW.KLOX.WI.Y.0087.161216T0000Z-161216T1200Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- CUYAMA VALLEY-SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SOLVANG...SANTA YNEZ...CUYAMA...SANTA BARBARA... MONTECITO...CARPINTERIA 232 AM PST THU DEC 15 2016 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY. * WINDS AND TIMING...SOUTH WINDS 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH WILL DEVELOP LATE THIS AFTERNOON AND PERSIST UNTIL A FEW HOURS BEFORE DAWN FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ RORKE
4 follow-up statements
596 WWUS76 KLOX 152032 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1232 PM PST THU DEC 15 2016 ...POTENTIAL STRONG AND DAMAGING WINDS TO AFFECT INTERIOR PORTIONS OF SOUTHWESTERN CALIFORNIA THURSDAY EVENING THROUGH FRIDAY MORNING... .A STORM SYSTEM WILL BRING STRONG SOUTHWEST WINDS TO THE AREA LATE THIS AFTERNOON INTO FRIDAY MORNING. THE STRONGEST WINDS WILL AFFECT THE MOUNTAINS AND THE INTERIOR AREAS INCLUDING THE ANTELOPE VALLEY. GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT AND COULD WELL REACH WARNING LEVELS ACROSS THE MOUNTAINS AND ANTELOPE VALLEY ON FRIDAY NIGHT. THE INTERSTATE 5 CORRIDOR NEAR THE GRAPEVINE WILL BE PARTICULARLY VULNERABLE TO THE STRONG NORTHWEST WINDS ON FRIDAY NIGHT. CAZ037-051-052-160600- /O.CON.KLOX.HW.W.0012.161216T0000Z-161216T1200Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO... BLACK MOUNTAIN...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1232 PM PST THU DEC 15 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY... * WINDS AND TIMING...SOUTHWEST WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO 60 MPH WILL DEVELOP LATE THIS AFTERNOON AND PERSIST THROUGH EARLY FRIDAY MORNING. WINDS WILL TAPER OFF QUICKLY AFTER SUNRISE. STRONG NORTH WINDS ARE POSSIBLE FRIDAY NIGHT AS WELL. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR GREATER ARE LIKELY. SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. && $$ CAZ053-054-059-160600- /O.CON.KLOX.HW.W.0012.161216T0000Z-161216T1800Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 1232 PM PST THU DEC 15 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY... * WINDS AND TIMING..SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO 60 MPH WILL DEVELOP LATE THIS AFTERNOON AND PERSIST THROUGH FRIDAY MORNING. STRONG NORTH WINDS ARE POSSIBLE FRIDAY NIGHT AS WELL. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. && $$ CAZ034>036-038-039-160600- /O.CON.KLOX.WI.Y.0087.161216T0000Z-161216T1200Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- CUYAMA VALLEY-SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SOLVANG...SANTA YNEZ...CUYAMA...SANTA BARBARA... MONTECITO...CARPINTERIA 1232 PM PST THU DEC 15 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY... * WINDS AND TIMING...SOUTH WINDS 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH WILL DEVELOP LATE THIS AFTERNOON AND PERSIST UNTIL A FEW HOURS BEFORE DAWN FRIDAY. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. THE COMBINATION OF STRONG WINDS AND PERIODS OF HEAVY RAIN COULD RESULT IN DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ MW
140 WWUS76 KLOX 160504 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 904 PM PST THU DEC 15 2016 ...STRONG AND DAMAGING WINDS TO AFFECT INTERIOR PORTIONS OF SOUTHWESTERN CALIFORNIA THIS EVENING THROUGH FRIDAY MORNING... .A STORM SYSTEM WILL BRING STRONG SOUTHERLY WINDS TO THE AREA THIS EVENING THROUGH FRIDAY MORNING. THE STRONGEST WINDS WILL AFFECT THE MOUNTAINS AND THE INTERIOR AREAS INCLUDING THE ANTELOPE VALLEY. GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT AND COULD WELL REACH WARNING LEVELS ACROSS THE MOUNTAINS AND ANTELOPE VALLEY ON FRIDAY NIGHT. THE INTERSTATE 5 CORRIDOR NEAR THE GRAPEVINE WILL BE PARTICULARLY VULNERABLE TO THE STRONG NORTHWEST WINDS ON FRIDAY NIGHT. CAZ037-051-052-161200- /O.CON.KLOX.HW.W.0012.000000T0000Z-161216T1200Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO... BLACK MOUNTAIN...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 904 PM PST THU DEC 15 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WINDS AND TIMING...SOUTHWEST WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO 60 MPH WILL PERSIST THROUGH EARLY FRIDAY MORNING. WINDS WILL TAPER OFF QUICKLY AFTER SUNRISE. STRONG NORTH WINDS ARE POSSIBLE FRIDAY NIGHT AS WELL. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR GREATER ARE LIKELY. SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. && $$ CAZ053-054-059-161315- /O.CON.KLOX.HW.W.0012.000000T0000Z-161216T1800Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 904 PM PST THU DEC 15 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * WINDS AND TIMING..SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO 60 MPH WILL PERSIST THROUGH FRIDAY MORNING. STRONG NORTH WINDS ARE POSSIBLE FRIDAY NIGHT AS WELL. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. && $$ CAZ034>036-038-039-161200- /O.CON.KLOX.WI.Y.0087.000000T0000Z-161216T1200Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- CUYAMA VALLEY-SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG...SOLVANG...SANTA YNEZ...CUYAMA...SANTA BARBARA... MONTECITO...CARPINTERIA 904 PM PST THU DEC 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WINDS AND TIMING...SOUTH WINDS 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH WILL PERSIST UNTIL A FEW HOURS BEFORE DAWN FRIDAY. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. THE COMBINATION OF STRONG WINDS AND PERIODS OF HEAVY RAIN COULD RESULT IN DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ RAT
011 WWUS76 KLOX 161241 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 441 AM PST FRI DEC 16 2016 ...STRONG AND DAMAGING WINDS TO AFFECT INTERIOR PORTIONS OF SOUTHWESTERN CALIFORNIA THIS MORNING... .A STORM SYSTEM WILL BRING STRONG SOUTHERLY WINDS TO THE AREA THIS MORNING. THE STRONGEST WINDS WILL AFFECT THE MOUNTAINS AND THE INTERIOR AREAS INCLUDING THE ANTELOPE VALLEY. GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT AND COULD WELL REACH WARNING LEVELS ACROSS THE MOUNTAINS AND ANTELOPE VALLEY ON FRIDAY NIGHT. THE INTERSTATE 5 CORRIDOR NEAR THE GRAPEVINE WILL BE PARTICULARLY VULNERABLE TO THE STRONG NORTHWEST WINDS ON FRIDAY NIGHT. CAZ053-054-059-161800- /O.CON.KLOX.HW.W.0012.000000T0000Z-161216T1800Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 441 AM PST FRI DEC 16 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS AND TIMING..SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO 60 MPH WILL PERSIST THROUGH FRIDAY MORNING. STRONG NORTH WINDS ARE POSSIBLE TONIGHT AS WELL. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. && $$
607 WWUS76 KLOX 161355 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 555 AM PST FRI DEC 16 2016 ...GUSTY WINDS OVER INTERIOR LOS ANGELES COUNTY TODAY... .GUSTY SOUTHWEST WINDS ASSOCIATED WITH A PASSING STORM SYSTEM WILL CONTINUE THROUGH THIS MORNING OVER THE LOS ANGELES COUNTY MOUNTAINS AND THE ANTELOPE VALLEY. GUSTY NORTHWEST WINDS WILL FORM LATER TODAY OVER SOME AREAS THROUGH TONIGHT AND ADDITIONAL WIND ADVISORIES MAY BE NEEDED. THE MOUNTAINS ARE CURRENTLY UNDER A WINTER WEATHER ADVISORY TO COVER THE WINDS AND EXPECTED LIGHT TO MODERATE SNOWFALL. SEE WSWLOX FOR INFORMATION. CAZ059-162000- /O.CAN.KLOX.HW.W.0012.000000T0000Z-161216T1800Z/ /O.NEW.KLOX.WI.Y.0088.161216T1355Z-161216T2000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 555 AM PST FRI DEC 16 2016 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH THROUGH THIS MORNING. * IMPACTS...GUSTY WINDS AND WET ROADS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS THIS STRONG CAN BREAK TREE LIMBS AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ054-162000- /O.CAN.KLOX.HW.W.0012.000000T0000Z-161216T1800Z/ /O.NEW.KLOX.WI.Y.0088.161216T1355Z-161216T2000Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 555 AM PST FRI DEC 16 2016 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH THROUGH THIS MORNING. * IMPACTS...GUSTY WINDS AND WET ROADS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. WINDS THIS STRONG CAN BREAK TREE LIMBS AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-161500- /O.CAN.KLOX.HW.W.0012.000000T0000Z-161216T1800Z/ VENTURA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS 555 AM PST FRI DEC 16 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE HIGH WIND WARNING. WHILE BREEZY WINDS WILL PERSIST TODAY, THE WINDS HAVE FALLEN BELOW WARNING AND ADVISORY STRENGTH AS THE STORM SYSTEM PASSES. GUSTY NORTHERLY WINDS ARE EXPECTED THIS AFTERNOON AND TONIGHT ALONG WITH SOME LIGHT SNOW, AND A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT TO ADDRESS THAT. $$ ASR/KITTELL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Dec 14, 9:48 PM PST, 4 hours 44 minutes earlier.
Area forecast discussion, Dec 14, 9:48 PM PST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
948 PM PST Wed Dec 14 2016
.SYNOPSIS...
A Pacific storm system will bring widespread rain, possible
mountain snow and gusty winds to the region Thursday through
Friday morning. A chance of showers and mountain snow showers
will linger through Friday evening. Dry and cool conditions will
then prevail through the weekend.
&&
.UPDATE...
In the immediate short term, main issue is the development of
stratus and fog across the coastal plain. Current surface
observations indicate low clouds/fog rather extensive along the
Central Coast and patchy south of Point Conception. Based on
current surface reports, there are some pockets of dense fog which
will continue overnight, but should not be widespread enough to
warrant type of advisory. So tonight should be a mostly cloudy
period due to the combination of low and high clouds. Otherwise,
no significant issues in the immediate short term.
Quick look at initial 00Z model data indicates no significant
changes to previous forecast thinking. Powerful cold front will
sweep across the area Thursday and Thursday night, bringing
moderate to locally heavy rainfall as well as strong winds.
Previous discussion (below) handles the details well at this
time.
&&
.SHORT TERM...(WED-SAT)
High pwat content air mass headed our way showing up well on water
vapor imagery just to our west. This will provide the source
material for our moderate to heavy rain event Thu into early Fri.
Everything pretty much on track with the timing and amounts. The
only difference today was a slightly slower departure of the rain
out of LA County Friday morning on the NAM which could lead to
slightly higher totals there. Otherwise, it's still not looking
favorable for convection. But given the high moisture content, very
warm air mass (freezing levels 9-10kt ft), and good orographic
enhancement this will be a very efficient rainfall producer and
usgs thresholds could be met for debris flows in burn areas even
with just steady non-convective heavy rain.
Peak time for the rain (as it seems it often is with rain events
here) will be during the overnight hours. Still a soggy morning commute
expected in LA and Ventura counties but unless the slower NAM is
correct we should be seeing a significant decrease in shower
activity by mid to late morning.
Most post-frontal shower activity should be confined to the
mountains and Central Coast as northwest flow takes over, but
can't rule out a stray shower just about anywhere. Snow levels
will be lowering through the day but accumulations should be
minimal as the bulk of the moisture has moved east by that time.
The upper level trough will move through the area Friday night but
the only moisture left over at that point will be near the Kern
County line up against the north slopes of the mountains. This
likely should be strong enough to squeeze out a few more showers
with much lower snow levels, down to perhaps as low as 3500 ft
Saturday morning but accumulations not likely to amount to much.
Still, travelers headed up through the Grapevine Saturday morning
should pay attention to the road reports before departing.
Otherwise, Saturday will be dry and cool with some locally breezy
north to northeast breezes.
.LONG TERM...(SUN-WED)
Dry and cool through at least Monday as a cold inside slider
follows the previous trough and slides all the way south into nrn
Mexico Monday afternoon. This will provide some upper level
support for gusty Santa Ana winds Sunday-Tuesday, though mostly
Monday/Tuesday with the GFS now showing a -6mb LAX-DAG gradient
Monday morning and 30-50kt around 850mb and decent cold air
advection. At this point this would add up to an advisory level
Santa Ana wind event but cool temps with thicknesses in the mid to
high 530s Monday. A modest warming trend with decreasing winds
Tuesday into Wednesday.
&&
.AVIATION...15/0547Z...
At 0530Z, the marine inversion at KLAX was based around 500 feet.
The top of the inversion was 1500 feet with a temperature of 18
degrees Celsius.
Overall, low confidence in 06Z TAFs. Low clouds/fog will continue
to expand overnight, but low confidence in timing or flight
category changes. On Thursday, moderate confidence in MVFR CIGs
prevailing at coastal/valley TAF sites through the evening.
Approaching cold front will bring steady rain to the Central Coast
Thursday afternoon and into the LA Basin Thursday night. CIG/VSBY
restrictions will likely jump from category to category Thursday
and Thursday night.
KLAX...low confidence in 06Z TAF. High confidence in return of
CIG/VSBY restrictions overnight, but low confidence in timing
(+/-2 hours of current 08Z forecast) or flight category (CIGs
could range from LIFR to MVFR). There is a 40% chance of
southeast winds around 10 knots Thursday evening (after 02Z).
KBUR...low confidence in 06Z TAF. High confidence in return of
CIG/VSBY restrictions overnight, but low confidence in timing (+/-
3 hours of current 07Z forecast) or flight category (CIGs could
vary from LIFR to MVFR).
&&
.MARINE...14/815 PM...
For the Outer Waters, moderate confidence in current forecast.
Cold front forecast to move across the area on Thursday will bring
increasing southerly winds with moderate confidence in winds
reaching Gale Force levels Thursday afternoon/night. Behind the
front Thursday night and Friday, winds will shift to the northwest
with a good chance of Gale Force winds continuing into Friday
night. For Saturday into early next week, moderate confidence in
winds continuing around Small Craft Advisory (SCA) levels.
For the Inner Waters, moderate confidence in current forecast. For
the waters north of Point Sal, moderate confidence in southerly
winds reaching Gale Force levels late Thursday afternoon through
Thursday night. SCA level winds are expected on Friday then winds
will be below SCA levels Saturday into early next week. For the
waters south of Point Conception, low confidence in southerly
winds reaching Gale Force levels Thursday night/Friday morning.
During the day on Friday, winds will shift to the northwest with a
good chance of Gale Force winds. By Saturday/Sunday, winds are
expected to be below SCA levels, but SCA level northeast winds are
possible on Monday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Flash Flood Watch in effect from Thursday afternoon through
late Thursday night for zones 34>37-39-52. (See LAXFFALOX).
High Wind Watch in effect from Thursday evening through late
Thursday night for zones 37-51-52. (See LAXNPWLOX).
Flash Flood Watch in effect from Thursday afternoon through
Friday morning for zones 40-44>46-53-54-88-547. (See LAXFFALOX).
High Wind Watch in effect from Thursday evening through
Friday morning for zones 53-54-59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 9 AM to 3 PM PST Thursday
for zones 645-670-673. (See LAXMWWLOX).
Gale Watch in effect from Thursday afternoon through late
Thursday night for zones 645-670-673. (See LAXMWWLOX).
Small Craft Advisory in effect from 3 PM to 9 PM PST Thursday
for zones 650-655-676. (See LAXMWWLOX).
Gale Watch in effect from Thursday evening through Friday
morning for zones 650-655-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(SAT-WED)
Gusty advisory level Santa Ana winds possible Sunday through
Tuesday.
&&
PUBLIC...MW/RAT
AVIATION...RAT
MARINE...RAT
SYNOPSIS...Smith
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 8:10 PM PST | Small Craft Advisory | LOX | 25 hr | |
| Dec 15, 2:19 AM PST | Gale Warning | LOX | 48 hr | |
| Dec 15, 2:32 AM PST | Wind Advisory | LOX | Santa Barbara | 25 hr |
| Dec 15, 1:32 PM PST | High Surf Advisory | LOX | Los Angeles | 36 hr |
Nearby
High Wind Warnings in California, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.